# SDR BTEA2020041600000

- Difficulty date: April 14, 2020
- Submitted: April 16, 2020
- Operation: Air carrier
- Aircraft: N176BA
- Make and model: Skrsky S76B
- Aircraft serial: 760317
- Aircraft time: 13,598 hours, 42,860 cycles
- Engine: Pwa PT6B36
- Engine time: 10,641 hours, 29,200 cycles
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Part number: 47320501
- Condition: Intermittent
- Location: Nr 1 Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: L

## Discrepancy

DURING PILOT TRAINING WHILE ON AN APPROACH TO LAND, THE #1 ENGINE FIRE WARNING SYSTEM INDICATED A FIRE (LIGHTS AND AURAL) FOR 3-4 SECONDS AND THEN THE INDICATIONS WENT AWAY. APPROXIMATELY 5 SECONDS LATER, THE FIRE INDICATIONS CAME BACK ON. THOUGH THERE WEREN'T SECONDARY INDICATIONS OF A FIRE, SINCE THEY WERE ALREADY ON AN APPROACH, THE PILOTS DECIDED TO PULL THE #1 ENGINE OFFLINE AND CONTINUE THEIR APPROACH AND PERFORM A SINGLE ENGINE LANDING. DURING THIS PROCESS, THE FIRE INDICATIONS WENT AWAY AGAIN AND THEN CAME BACK ON FOR THE 3RD TIME. AFTER THE ENGINE WAS PULLED OFFLINE, THE FIRE INDICATIONS WENT AWAY FOR GOOD. UPON LANDING, A VISUAL CONFIRMATION WAS MADE THAT THERE WASN'T A FIRE.  MAINTENANCE DID A TEST OF THE TWO FLAME DETECTORS IN THE FIRE WARNING SYSTEM. THE DETECTORS CHECKED OUT AS GOOD. A DECISION WAS MADE TO CHANGE OUT BOTH DETECTORS. AFTER REPLACEMENT OF THE DETECTORS, THE TWO SUSPECT DETECTORS WERE TESTED AGAIN “OFF WING” AND THE DETECTOR THAT WAS IN THE AFT/LOWER POSITION IN THE SYSTEM FAILED. THIS PROBABLY EXPLAINS THE INTERMITTENT NATURE OF THE FIRE SYSTEM INDICATING A FIRE THEN INDICATING THAT THERE WASN’T A FIRE. THE AIRCRAFT HAS FLOWN 3.8 HOURS SINCE THE REPLACEMENT OF THE FLAME DETECTORS WITHOUT FURTHER ISSUES.
